Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hgh
Oct 28, 2007

I have read countless articles concerning the benifits of using injectable hgh for people with hiv. I cannot find any data suggesting a drawback to this. Can you give your opinion on this?

I also read an article that stated the use of 3 ius per day of hgh along with 20mgs of oxandrolone can greatly extend the time between hiv infection and having to go on meds. This article suggested a certain ex-basketball great is a prime example of this--care to give an opinion?

Response from Dr. Henry

Human growth hormone has been studied for use for lipodystrophy and wasting in the setting of HIV infection. It is expensive, often causes bone pain and problems like carpal tunnel syndrome or swelling, and can precipitate diabetes and other problems. Its effectiveness is modest and fairly transient once stopped. It has not been shown to safey and effectively prolong the time prior to reaching a threshold when treatment is needed (+/- oxandrolone). Magic Johnson has done well with his HIV due to his access to and effective use of standard antiretroviral medications. KH



Previous
unusual case, doryx preventing sculptra from working?
Next
INTERACTIONS BETWEEN REYATAZ AND OXANDROLONE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement